Virginia, 2008

Strong Wind in Virginia, February 10, 2008

February 10, 2008 · NWS AKQ · 15 events in 15 counties and zones

Strong West to Northwest winds occurred behind a cold front.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Strong West to Northwest winds occurred behind a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 10, 4:08 AM EST, 9 hours 17 minutes earlier.

Area forecast discussion, Feb 10, 4:08 AM EST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 AM EST SUN FEB 10 2008

.SYNOPSIS...
A STRONG COLD FRONT PUSHES THROUGH THE MID ATLANTIC THIS
AFTERNOON...BRINGING VERY WINDY CONDITIONS TO THE REGION. COLD
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TONIGHT THROUGH
MONDAY...THEN MOVES OFF THE MID ATLANTIC COAST ON TUESDAY. ANOTHER
COLD FRONT APPROACHES TUESDAY...AND CROSSES THE REGION ON
WEDNESDAY. HIGH PRESSURE BUILDS BACK OVER THE AREA LATE IN THE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEADLINES TODAY WILL BE CONTINUED WITHOUT ANY CHANGES:

1) WIND ADVSY UP FOR ALL ZONES FOR THE AFTN HRS (KEEPING IT UP
THRU 9PM ON ERN SHORE). LOOKING AT BUFKIT SNDGS SUGGESTS WINDS
MAY FALL JUST SHORT OF CRITERIA ACRS SRN 1/2 OF THE CWA...BUT
STILL CONFIDENT THAT GUSTS 40-45 MPH WILL OCCUR AND THIS IS TOO
CLOSE TO JUSTIFY DROPPING THE ADVSY. LOOKS MORE CERTAIN FOR CLIMO
FAVORED REGIONS OF NRN NECK/ERN SHORE.

2) FIRE WEATHER/RED FLAG WARNING WILL REMAIN UP FOR ALL VA/NC
ZONES...FROM 9 AM TO 9 PM (DAY SHIFT MAY BE ABLE TO END EARLIERDEPENDING
ON TIMING OF COLDER AIR SURGE BY EVENG). (SEE FIRE WX SECTION FOR DETAILS).

CLOUDS ASSOCIATED WITH WEAK COLD FRONT/SFC BNDRY HAVE SHIFTED OFF
THE ERN SHORE OVER PAST 1-2 HRS...LEAVING MAINLY CLEAR SKIES ACRS
THE REGION. MAIN ISSUES TODAY WILL BE STRONGER COLD FRONT/ARCTIC
BNDRY (CURRENTLY PUSHING INTO INDIANA/MICHIGAN). MODELS IN GOOD
AGREEMNT THAT MAIN ENERGY/UPPER COLD POOL WITH THE FRONT WILL
REMAIN WELL TO OUR NORTH TODAY...AND WITH DOWNSLOPING WESTERLY
FLOW DO NOT EXPECT ANY PRECIPITATION WITH THE FRONT. WOULD NOT BE
SURPRISED TO SEE A BRIEF FLURRY ACRS THE ERN SHORE LATER THIS
AFTN/ERLY EVENG BUT AT THIS POINT HAVE OPTED TO KEEP IT OUT OF THE
FCST. TEMPERATURE FCST TODAY WILL BE CHALLENGING AS THE DOWNSLOPE
BATTLES AGAINST CAA LATER IN THE DAY. LOW LVL THICKNESS SCHEMES DO
NOT WORK PARTICULARLY WELL IN THESE CASES (TENDING TO BE TOO
COOL)...BUT STILL BELIEVE MAV NUMBERS TO BE TOO WARM AND HAVE GNLY
UNDERCUT HIGHS BY ABOUT 5 DEGREES...YIELDING LWR 60S IN NC...55-60
FOR MST OF CNTRL/SRN VA AND IN THE LWR 50S FAR NRN AREAS. SKIES
LOOK TO BE MSTLY SUNNY SOUTH AND CNTRL/PTLY SUNNY NORTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
SRTG CAA BEHIND THE FRONT...ARCTIC BNDRY SLIDES THRU DROPPING DEW
PTS INTO NEGATIVE VALUES FOR MUCH OF INTERIOR VA...AND TEMPS DROP
WELL BELOW FREEZING. WINDS STAY STRG DURING THE EVENG BUT DROP OFF
SOMEWHAT AFTER MIDNIGHT. THIS SHOULD KEEP WIND CHILL VALUES FROM
DROPPING DOWN TO ADVSY CRITERIA ALTHOUGH WILL LIKELY SEE THEM
CLOSE TO ZERO ACRS THE FAR NORTH AND IN THE SINGLE DIGITS ABOVE
ZERO FOR MOST OF THE CWA FROM 3AM-9AM MON.

COLD AIR REMAINS IN CONTROL FOR MONDAY WITH SFC HIGH BUILDING OVHD.
LOW LVL THICKNESSES SUGGEST HIGHS CLOSE TO GDNC...RANGING FROM THE
LWR 30S IN MD TO AROUND 40 NC/FAR SRN VA (10-15 DEGREES BELOW
AVG). MONDAY NIGHT MAY BE JUST AS COLD WITH LIGHTER WINDS AND
MAINLY CLEAR SKIES (SOME HIGH CLOUDS LOOK TO INCREASE OVERNIGHT).
LOWS IN THE MID TEENS TO MID 20S...EVEN COLDER SBY.

AFTER A COLD START...TEMPS REBOUND TO SLIGHTLY ABV CLIMO ON TUE AS FLOW
TURNS SOUTHERLY AND HIGH PRES SHIFTS OFFSHORE. GFS/NAM/ECMWF COMING
MORE INLINE FOR MID WEEK SYSTEM. INCLUDED 20-30% PRECIP CHC OVR
PIEDMONT TUE AFTN FOR SHWRS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
APPROACHING FRONTAL BOUNDARY AND LOW PRESSURE DEVELOPING OFFSHORE
LEADING TO A CONTINUING CHC OF SHRA ON WED...BUT STILL THINK MOST
OF THE CWA LOOKS TO BE BETWEEN BOTH MAIN BATCHES OF PRECIP WED AM
(POTENTIAL DRY SLOT). HAVE LOWERED POPS A TAD WED AM (POPS WILL HVLY
DEPEND ON TIMING OF COLD FRONTAL PASSAGE). KEPT LOW POPS IN WED EVE
ALONG THE COAST WITH MORE OF A DELAY IN ACTUAL FRONTAL PASSAGE
ANTICIPATED BEFORE HIGH PRESSURE MOVES BACK INTO THE REGION ON THU.

BEYOND...BIG DIFFERENCE IN SOLNS IS BASED ON MID LVLS IN THE NRN
STREAM. BOTH GFS/ECMWF DVLP A CUT OFF LOW OVER THE FOUR CORNERS RGN
ON THU BUT THE GFS IS TRYING TO BRING NRN STREAM ENERGY FROM HUDSON
VLY ONCE AGAIN SWRD...WHICH WAS THE OUTLIER WITH THE LATEST ATTIC
PUSH (AND WAS THE BREAD WINNER). FOR NOW HAVE KEPT FCST BEYOND THU
AS PREV THROUGH WITH COMPLEX PATTERN.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
VFR THROUGH THE TAF PERIOD...BUT WINDY CONDITIONS EXPECTED.

LOOK FOR SUST WINDS OF 20-30KTS (STRONGEST NEAR THE COAST) AND
WSTRLY GUSTS TO NEAR 45 KTS NEAR THE SFC (ESP 17-23Z TIMEFRAME) AS
45-50 KTS AT 1K FT ARE LIKELY. WIND GUSTS WEAKEN AFTER SUNSET...BUT
SUST WINDS NEAR 20 KTS WILL STILL BE POSSIBLE INTO PORTIONS OF THE
OVRNT HRS.

HI PRES BUILDS IN MON BEFORE EXT FRNTL PASSAGE ON WED.

&&

.MARINE...
GALES TODAY OVER ALL WATERS...WITH PROJECTED GUSTS APPROACHING STORM
WARNING CRITERIA (48+ KTS) TOWARD EVENING AS BRUNT OF THE LLVL CAA
MOVES ACROSS THE WATERS. WILL CONTINUE TO MONITOR THE POSSIBILITY OF
STORM FORCE CONDITIONS...PARTICULARLY N OF CAPE CHARLES LIGHT TNT.

TIDES WILL RUN 1 FT BLO NORMAL TDY AND 1 TO 2 FT TNT OVER THE
COASTAL WATERS (ESP NRN SECTIONS).

WINDS DIE DOWN ON MON AS HIGH PRESSURE MOVES INTO THE REGION.
POSSIBLE FLAGS ONCE AGAIN MAY BE NEEDED WED WITH COLD FRONTAL
PASSAGE AND POSSIBLE INCREASED SEAS WITH OFFSHORE LOW PRES
DVLPMENT.

&&

.FIRE WEATHER...
A STRONG...BUT DRY COLD FRONT WILL PUSH THROUGH THE REGION TODAY.
VERY DRY AIR BEHIND THE FRONT WILL ALLOW RELATIVE HUMIDITIES TO
DROP TO LESS THAN 25% BY THIS AFTERNOON. THIS COUPLED WITH
SUSTAINED W WINDS OF 20-30 KTS AND HIGHER GUSTS HAS LEAD THE
ISSUANCE OF A RED FLAG WARNING FOR ALL NC/VA ZONES. WIND CRITERIA
WILL EASILY BE MET ALL ZONES...LEFT MD AS RH AND FUELS WILL BE
MARGINAL THERE AND TEMPS LIKELY ONLY IN MID 40S DURING AFTN. AREAS
NORTH OF RICHMOND MAY ALSO BE SOMEWHAT MARGINAL AS WELL DUE TO
TEMPS FALLING A FEW DGRS IN AFTN. OVERALL CONFIDENCE REMAINS GOOD
ACRS SRN VA/NC WHERE TEMPS SHOULD REMAIN WELL IN THE 50S/OR EVEN
LWR 60S AS DEW PTS DROP DURING THE AFTN...YIELDING RH VALUES
AROUND 15%.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING FOR
     MDZ021>025.
NC...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EST THIS
     EVENING FOR NCZ012>017-030>032-102.
     WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     NCZ012>017-030>032-102.
VA...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EST THIS
     EVENING FOR VAZ048-049-060>100.
     WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     VAZ048-049-060>098.
     WIND ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING FOR
     VAZ099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     ANZ630>633-650-652-654-656-658.
     GALE WARNING FROM 7 AM THIS MORNING TO 6 AM EST MONDAY FOR
     ANZ654.
     GALE WARNING FROM 7 AM THIS MORNING TO 3 AM EST MONDAY FOR
     ANZ630>632-656-658.
     GALE WARNING FROM 7 AM THIS MORNING TO 10 AM EST MONDAY FOR
     ANZ650-652.
     GALE WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT
     FOR ANZ633.

&&

SYNOPSIS...BROWN
NEAR TERM...BROWN
SHORT TERM...BROWN
LONG TERM...CCW/BKH
AVIATION...CCW
MARINE...CCW
FIRE WEATHER...BROWN
Hazardous weather outlook, Feb 10, 5:10 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 AM EST SUN FEB 10 2008

NCZ012>017-030>032-102-VAZ048-049-060>098-111000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
510 AM EST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES ABOVE
ZERO FROM 3 AM TO 9 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-100-111000-
ACCOMACK-NORTHAMPTON VA-
510 AM EST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES
ABOVE ZERO FROM 3 AM AND 9 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-111000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
510 AM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO NEAR ZERO DEGREES BETWEEN 3 AM AND
9 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-111000-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-656-658-111000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 3 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-111000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-111000-
CURRITUCK SOUND-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 strong wind. Local standard time, as filed.

Strong Wind, Hanover

When
February 10, 1:25 PM EST
Where
Hanover forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
AWOS

Wind gust of 48 mph was measured at OFP.

Strong Wind, Norfolk

When
February 10, 2:02 PM EST
Where
Norfolk forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$1,000
Reported by
ASOS

Wind gust of 46 mph was measured at ORF.

Strong Wind, Prince Edward

When
February 10, 3:20 PM EST
Where
Prince Edward forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
37.224, -78.441 (the zone’s center; the record gives no point)

Wind gust of 47 mph was measured at FVX.

Strong Wind, Henrico

When
February 10, 3:32 PM EST
Where
Henrico forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$1,000
Reported by
ASOS

Wind gust of 56 mph was measured at RIC.

Strong Wind, Dinwiddie

When
February 10, 3:40 PM EST
Where
Dinwiddie forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
37.076, -77.632 (the zone’s center; the record gives no point)

Wind gust of 50 mph was measured at PTB.

Strong Wind, Sussex

When
February 10, 3:44 PM EST
Where
Sussex forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Wind gust of 44 mph was measured at AKQ.

Strong Wind, Newport News

When
February 10, 3:46 PM EST
Where
Newport News forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$1,000
Reported by
ASOS

Wind gust of 52 mph was measured at PHF.

Strong Wind, Southampton

When
February 10, 4:00 PM EST
Where
Southampton forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
36.699, -77.014 (the zone’s center; the record gives no point)

Wind gust of 49 mph was measured at FKN.

Strong Wind, Suffolk

When
February 10, 4:01 PM EST
Where
Suffolk forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
AWOS

Wind gust of 48 mph was measured at SFQ.

Strong Wind, James City

When
February 10, 4:45 PM EST
Where
James City forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.292, -76.740 (the zone’s center; the record gives no point)

Wind gust of 50 mph was estimated at Jamestown. Trees were downed and blocking roadways.

Strong Wind, Chesterfield

When
February 10, 4:52 PM EST
Where
Chesterfield forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$1,000
Reported by
Broadcast Media

Wind gust of 55 mph was measured at three miles south of Richmond Heights.

Strong Wind, Caroline

When
February 10, 5:05 PM EST
Where
Caroline forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.027, -77.347 (the zone’s center; the record gives no point)

Wind gust of 45 mph was measured near Bowling Green.

Strong Wind, Chesapeake

When
February 10, 5:19 PM EST
Where
Chesapeake forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
36.688, -76.312 (the zone’s center; the record gives no point)

Wind gust of 52 mph was measured at CPK.

Strong Wind, Mathews

When
February 10, 5:30 PM EST
Where
Mathews forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.417, -76.271 (the zone’s center; the record gives no point)

Wind gust of 52 mph was estimated at Gwynn.

Strong Wind, Louisa

When
February 10, 5:32 PM EST
Where
Louisa forecast zone
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement

Wind gust of 55 mph was estimated at Louisa. Trees were down.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83682, 83788, 83791, 83694, 83674, 83819, 83774, 83805, 83809, 83699, 83662, 83606, 83615, 83773, 83703.